Allergology International
Online ISSN : 1440-1592
Print ISSN : 1323-8930
ISSN-L : 1323-8930
ORIGINAL ARTICLE
Aspirin Augments IgE-Mediated Histamine Release from Human Peripheral Basophils via Syk Kinase Activation
Hiroaki MatsuoTomoharu YokoojiHironobu MoritaMina OoiKana UrataKaori IshiiShunsuke TakahagiYuhki YanaseTakaaki HiragunShoji MiharaMichihiro Hide
Author information
JOURNALS FREE ACCESS

2013 Volume 62 Issue 4 Pages 503-511

Details
Abstract

Background: Non-steroidal anti-inflammatory drugs (NSAIDs), especially aspirin, and food additives (FAs) may exacerbate allergic symptoms in patients with chronic idiopathic urticaria and food-dependent exercise-induced anaphylaxis (FDEIA). Augmentation of histamine release from human mast cells and basophils by those substances is speculated to be the cause of exacerbated allergic symptoms. We sought to investigate the mechanism of action of aspirin on IgE-mediated histamine release.
Methods: The effects of NSAIDs, FAs or cyclooxygenase (COX) inhibitors on histamine release from human basophils concentrated by gravity separation were evaluated.
Results: Benzoate and tartrazine, which have no COX inhibitory activity, augmented histamine release from basophils similar to aspirin. In contrast, ibuprofen, meloxicam, FR122047 and NS-398, which have COX inhibitory activity, did not affect histamine release. These results indicate that the augmentation of histamine release by aspirin is not due to COX inhibition. It was observed that aspirin augmented histamine release from human basophils only when specifically activated by anti-IgE antibodies, but not by A23187 or formyl-methionyl-leucyl-phenylalanine. When the IgE receptor signaling pathway was activated, aspirin increased the phosphorylation of Syk. Moreover, patients with chronic urticaria and FDEIA tended to be more sensitive to aspirin as regards the augmentation of histamine release, compared with healthy controls.
Conclusions: Aspirin enhanced histamine release from basophils via increased Syk kinase activation, and that the augmentation of histamine release by NSAIDs or FAs may be one possible cause of worsening symptoms in patients with chronic urticaria and FDEIA.

Information related to the author

This article cannot obtain the latest cited-by information.

© 2013 by Japanese Society of Allergology
Previous article Next article
feedback
Top